Funnel Cloud, Colquitt
- When
- December 28, 5:35 PM EST
- Where
- Colquitt County, Bay
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.188, -83.769 (the zone’s center; the record gives no point)
A funnel cloud was reported by a SKYWARN storm spotter.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 28, 2:00 PM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST WED DEC 28 2005 .SYNOPSIS...WV IMAGERY SHOWS A DEEP TROUGH NOW LOCATED IN MS WITH A FRONT RUNNING FROM SOUTHERN IL DOWN THROUGH EASTERN MS AND INTO SE LA. WHAT WAS EARLIER TWO WEAK LINES OF CONVECTION AHEAD OF THE FRONT HAS NOW JUST BECOME ONE LINE RUNNING FROM NORTH CENTRAL GA INTO SE AL. NOT A SOLID LINE AT THE MOMENT...SCT SHRA WITH SOME ISOLD TS DVLPG MAINLY IN SE AL AND A FEW OFFSHORE AS WELL. LOOKING AT RUC DATA...IT APPEARS THAT THE GREATEST THREAT FOR SVR WX WILL BE JUST OFFSHORE OF PFN AND MVG INLAND INTO THE FL PANHANDLE THROUGH SE AL AND SW GA. THIS IS WHERE THE GREATEST MOISTURE EXISTS AS WELL AS AN AXIS OF INSTABILITY WITH LIS RUNNING FROM -2 TO -4. DEEP LAYER SHEAR OF ABOUT 60KTS IN THIS AREA WOULD ALSO SUPPORT THE POSSIBILITY OF SOME STRONGER STORMS. OVERALL...EXPECT CONVECTION TO INCREASE THROUGHOUT THIS AREA IN THE NEXT FEW HRS WITH THE POSSIBILITY OF SOME ISOLD SVR WX. SPC HAS JUST ISSUED A WATCH FOR OUR ALABAMA COUNTIES AS WELL AS MOST OF OUR GA COUNTIES UNTIL 01Z. && .SHORT TERM...THIS PRE-FRONTAL CONVECTION WILL CONTINUE TO MOVE EAST THIS EVNG AND SHOULD MAINLY BE OUT OF THE AREA JUST AFTER MIDNIGHT AT THE LATEST. A RIDGE WILL QUICKLY MOVE IN TOMORROW DRYING THINGS OUT BUT KEEPING TEMPS WARM (STAYING AROUND OR JUST ABOVE AVERAGE). DRY WX CONTINUES ON FRIDAY WITH TEMPS CLIMBING TO A FEW DEGREES ABOVE NORMAL. .LONG TERM...WEAK RIDGING MOVES EAST OF THE AREA ON FRIDAY AND MOISTURE SLOWLY RETURNS. A SYSTEM MVG THROUGH THE CNTRL CONUS WILL MAKE ITS WAY OVER HERE ON SATURDAY BUT FRONT STALLS IN S AL/GA WITH WEAK FLOW OVERHEAD. LINGERING INSTABILITY FROM STALLED FRONT COMBINED WITH INCREASING MOISTURE WILL ALLOW FOR POPS THROUGHOUT THE WEEKEND. HIGHER POPS COME LATE MON THROUGH EARLY TUES WITH ANOTHER SYSTEM FCST TO MOVE ALL THE WAY THROUGH EARLY TUES. VERY PROGRESSIVE PATTERN BRINGS ANOTHER CHANCE FOR PRECIP LATE IN THE WEEK. && .MARINE...WINDS HAVE BEEN INCREASING TODAY AS THE FRONT APPROACHES. EXPECT ADVISORY CONDITIONS OVERNIGHT TONIGHT AS THE FRONT MOVES THROUGH THEN DIMINISHING WINDS TOMORROW AND FRIDAY AS THE HIGH MOVES OVERHEAD. ANOTHER FRONT WILL APPROACH SATURDAY BUT REMAIN NORTH OF THE COASTAL WATERS...KEEPING WINDS IN THE 10-15KT RANGE FOR THE WEEKEND. ANOTHER FRONT WILL MAKE IT THROUGH THE WATERS EARLY IN THE WEEK. && .FIRE WEATHER...RELATIVE HUMIDITIES MAY DROP TO JUST ABOVE 35 PERCENT TOMORROW AFTN...BUT NOT CLOSE ENOUGH OR LONG ENOUGH TO WORRY ABOUT RED FLAG CONDITIONS. SLIGHTLY LONGER DURATIONS OF AROUND OR JUST BELOW 35 PERCENT EXPECTED ON FRIDAY OVER INLAND PORTIONS OF THE FL PANHANDLE AND BIG BEND...RIGHT NOW LOOKS LIKE ONLY 3 HOUR DURATION AND WILL NOT ISSUE A WATCH AT THIS TIME. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. EXPECT WIDESPREAD MVFR CEILINGS THROUGH THE AFTERNOON...WITH LIFR CEILINGS AND VSBYS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. A FEW THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL. AFTER THE FRONT SWEEPS ACROSS THE AREA LATE THIS AFTERNOON AND EVENING...CONDITIONS WILL RETURN TO VFR TONIGHT AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 46 66 36 68 / 30 00 00 00 PANAMA CITY 51 66 45 66 / 20 00 00 00 DOTHAN 46 61 39 65 / 10 00 00 00 ALBANY 45 59 35 64 / 30 00 00 00 VALDOSTA 48 63 36 66 / 40 00 00 00 CROSS CITY 49 65 36 68 / 40 00 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...TORNADO WATCH ALL COUNTIES UNTIL 01Z. GA...TORNADO WATCH ALL COUNTIES EXCEPT LOWNDES AND LANIER UNTIL 01Z. FL...SMALL CRAFT ADVISORY ALL COASTAL WATERS. && PUBLIC/MARINE...MCNATT AVIATION/FIRE WEATHER...DUVAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EST WED DEC 28 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-291100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 535 AM EST WED DEC 28 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING UPPER DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO THE OUTLOOK AREA. THERE IS A CHANCE THAT SOME THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON. THE MAIN THREAT WOULD BE DAMAGING WINDS...ALTHOUGH ISOLATED TORNADOES COULD ALSO OCCUR. THE THREAT FOR SEVERE WEATHER SHOULD DIMINISH AFTER SUNSET AS THE DISTURBANCE MOVES EAST OF THE AREA AND THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING. STRONG WINDS AHEAD OF THE FRONT WILL RESULT IN DANGEROUS RIP CURRENTS AT THE BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SINCE SOME STORMS MAY APPROACH SEVERE LIMITS...SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IF A WATCH IS ISSUED FOR THE AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 355 PM EST WED DEC 28 2005 GAZ160-161-290300- LANIER GA-LOWNDES GA- INCLUDING THE CITIES OF...LAKELAND AND VALDOSTA 355 PM EST WED DEC 28 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 899 FOR SOUTH CENTRAL GEORGIA EFFECTIVE UNTIL 1000 PM EST WEDNESDAY EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN GEORGIA...LANIER AND LOWNDES. TORNADO WATCH 898 REMAINS IN EFFECT FOR THE REST OF SOUTH-CENTRAL AND SOUTHWEST GEORGIA UNTIL 8 PM EST. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 23-MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 PM EST WED DEC 28 2005 ALZ065>069-290300- COFFEE-DALE-GENEVA-HENRY-HOUSTON- INCLUDING THE CITIES OF...ABBEVILLE...DOTHAN...ELBA...GENEVA...OZARK 330 PM CST WED DEC 28 2005 TORNADO WATCH NUMBER 898 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...DALE...GENEVA...HENRY...HOUSTON. GAZ120>131-142>148-155>159-290300- BAKER-BEN HILL-BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR- DOUGHERTY-EARLY-GRADY-IRWIN-LEE-MILLER-MITCHELL-QUITMAN-RANDOLPH- SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH- INCLUDING THE CITIES OF...ADEL...ALBANY...ASHBURN...BAINBRIDGE... BLAKELY...CAIRO...CAMILLA...COLQUITT...CUTHBERT...DAWSON... DONALSONVILLE...FITZGERALD...FORT GAINES...GEORGETOWN...LEESBURG... MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA...QUITMAN... SYLVESTER...THOMASVILLE...TIFTON 430 PM EST WED DEC 28 2005 TORNADO WATCH NUMBER 898 CONTINUES UNTIL 8 PM EST FOR THE FOLLOWING COUNTIES: IN GEORGIA...BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...IRWIN... THOMAS...TIFT...TURNER...WORTH...BAKER...CALHOUN...CLAY...DECATUR... DOUGHERTY...EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN... RANDOLPH...SEMINOLE...TERRELL. GAZ160-161-290300- LANIER-LOWNDES- INCLUDING THE CITIES OF...LAKELAND...VALDOSTA 430 PM EST WED DEC 28 2005 TORNADO WATCH NUMBER 899 CONTINUES UNTIL 10 PM EST FOR THE FOLLOWING COUNTIES: IN GEORGIA...LANIER AND LOWNDES. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO GORDY 31.48N 83.88W
12/28/2005 WORTH GA LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN REPORTED IN THE CITY OF GORDY
NEAR HWY 112
&&
MCNATTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO PELHAM 31.13N 84.15W
12/28/2005 MITCHELL GA LAW ENFORCEMENT
TORNADO TOUCHDOWN REPORTED ALONG HWY 19 IN PELHAM
&&
MCNATTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL HARTSFIELD 31.22N 83.98W
12/28/2005 1.75 INCH COLQUITT GA FIRE DEPT/RESCUE
&&
MCNATTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 NE COTTON 31.20N 84.02W
12/28/2005 2.75 INCH MITCHELL GA TRAINED SPOTTER
&&
MCNATTThe national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported by a SKYWARN storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488911.